MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN L-WIRE LAP 33CM; E-Z CLEAN WIRE L-WIRE LAP 33 CM

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN L-WIRE LAP 33CM; E-Z CLEAN WIRE L-WIRE LAP 33 CM
Catalog Number 0100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 9/4/2024.D4 batch # unk.B3: exact date is unk.Assumed first day of the month.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what efforts were made to locate the pieces of the coating of the electrode during the procedure? was this procedure converted to an open procedure? are there any plans to locate the pieces? was there any change in the patient care as a result of this event? what is the current patient status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a cholecystectomy the coating below the l electrode comes off intraoperatively and remains in the patient.No report of patient harm.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/11/2024.Additional information was requested, and the following was obtained: ¿ what efforts were made to locate the pieces of the coating of the electrode during the procedure? the device was used as usual.¿ was this procedure converted to an open procedure? no, the device has been replaced.¿ are there any plans to locate the pieces? the pieces were removed intraoperatively.¿ was there any change in the patient care as a result of this event? nothing knows.¿ what is the current patient status? no information about it.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/3/2024.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/21/2024.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned electrode determined that the 0100 device was returned with tears in the insulation at the distal end and not detached.The instrument was tested for continuity and passed the test.The most likely cause of this damage is a result of the application of excessive mechanical forces such as contact with other instruments or objects that damage the edge of the insulation.For instance, contact with a sharp edge on the trocar during insertion or removal.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot uamptu, and no non-conformances were identified.

Brand Name
E-Z CLEAN L-WIRE LAP 33CM
Common Device Name
E-Z CLEAN WIRE L-WIRE LAP 33 CM
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20134200
Report Number1721194-2024-00073
Device Sequence Number15291335
Product Code GEI
UDI-Device Identifier10614559100660
UDI-Public(01)10614559100660(17)281231(10)UAMPTU
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K913281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0100
Device Lot NumberUAMPTU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/04/2024
09/26/2024
11/20/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/11/2024
10/03/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown